I have RA, OA, fibromyalgia, and have had 3 back surgeries. I take an IV fusion of Orencia every 4 weeks. I have been taking Percoset for 3 years. It worked ok but all of a sudden I started itching terribly! The Rheumatalogist put me on the Fentanyl patches yesterday. It didn't seem to make me itch last night but terribly today. I have been taking Benadryl but still itch. I have to have some type of pain medicine. Is Lortab in the same family as these two pain meds? The patch is great for the pain even on lowest dose but the itching is driving me crazy!
I take percocet and it start me the itch also. I now take benadryl when I begin to itch. But if you can't deal with the itching every now and then. You need to talk with your Dr. about another medicine. I don't know anything about Lortab but look up information on this website on medications. I have tried Fentanyl patches it made very sick. Hope all goes well.
Vicodin is in the same family as the other two but not as strong. It's a step down from Percocet and fentanyl's much stronger (though it also depends on the dosing). You might not get as itchy, if at all, with Vicodin, but you won't get the same level of pain relief. You might want to try another antihistamine before trying another pain medication. There's Zyrtec, Allegra, and Claritin. Benadryl's basically a first-line treatment, but if you didn't respond well to it, I think it would be well worth it to try other antihistamines. There's also a prescription antihistamine called hydroxyzine you can try, though you'll have to get it prescribed, obviously (it's commonly prescribed for anxiety too). It's actually the only antihistamine left on the market that still works for my seasonal allergies! One of the OTC antihistamines is in the same family as hydroxyzine, too (I think it might be Allegra). Good luck!
This is a common side effect of opioid medications. As kaismama said, it is due to the histamine response (sweating is another effect from the histamine response). As long as there is no rash present, it is just a side effect-if you should develop rash then it could be an allergic response but just itching itself with no rash is no big deal-it is just a side effect. Some medications seem to cause itching worse than others. Oxycodone is a big offender for many people (oxycodone is the opioid in Percocet). Sometimes lowering the dose can help. Sometimes switching to a different medication can help. Lortab is hydrocodone and is similar to oxycodone but a bit weaker. The antihistamines that work best for me is chlorpheniramine maleate (will cause drowsiness) and Zyrtec (less drowsiness). Poison Alice had a great suggestion with hydroxyzine. It can cause profound drowsiness though so you may not be able to take it in the daytime. Have you tried morphine? Morphine is a bit different chemically than oxycodone and Fentanyl and maybe it will trouble you less with itching.
The itching can be an indication of some type if allergic reation. I used to be able to take Codeine, and then all of the sudden I started itching after taking it for a dental procedure. I kept taking it anyway and then developed hives and then started having problems breathing! You can develope an allergy to medications even if you had no problem with them before. You need to contact your doctor and stop taking the meds.
Hope everything works out!!
- Orencia Information for Consumers
- Orencia Information for Healthcare Professionals (includes dosage details)
- Side Effects of Orencia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Nov 2009 • 2 answers
Posted 28 Sep 2012 • 1 answer
I switched from enbrel to humira to orencia, and took my 2nd orencia self-injection today, about 2"?
Posted 16 Nov 2014 • 1 answer
Posted 14 Jan 2017 • 1 answer
Posted 9 Jun 2017 • 0 answers